How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Susan Ivy Your Own Question
Susan Ivy
Susan Ivy, Nurse (RN)
Category: Health
Satisfied Customers: 4058
Experience:  BSN, MSN, CNS
Type Your Health Question Here...
Susan Ivy is online now
A new question is answered every 9 seconds

If paracetomol brings down a temperature in 30 mins, then does

This answer was rated:

If paracetomol brings down a temperature in 30 mins, then does that mean the cause of the temp was not serious? What kind of temperature would be a cause for concern?

Thank you for using JustAnswer Health.

That paracetamol brings a temperature down does not necessarily reflect the seriousness of the temperature elevation.

Temperatures can be serious regardless of whether or not they are extraordinarily high. For example, a persistent or fluctuating elevation - even if only a degree or two above your normal temperature could signal an underlying infection, illness, or immune condition

As far as temperature range, in adults, a fever over 103 F (39.4 C) or higher warrants a call or a visit to the doctor, especially if the temperature elevation does not lower within 20 minutes of taking medication or if it is elevating further.

Otherwise, it is recommended that you do not treat a temperature below 102 F (38.9 C) with any medications (unless your doctor advises you to do so.) Temperature elevation is a function of the immune system working - certain white cells are activated, and some infectious agents are actually hindered by the body temperature elevation.

An adult with a temperature of more than 103 F (39.4 C) or that has a fever for more than three days should consult their physician.

Additionally, if temperature is elevated and there are symptoms along with it such as difficulty breathing or chest pain, severe headache, confusion, persistent vomiting, abdominal pain or pain on urination (or other unexplained symptoms) one should see their doctor.

Is this information helpful? Please reply to this post if you have further questions about this. I am standing by.

Susan Ivy and 5 other Health Specialists are ready to help you

Related Health Questions